MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Model Number 442296
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.Initial reporter phone number:(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that there was false negative on bd bactec¿ fx40 instrument.Gram stain was performed to confirm.No patient impact was reported there was one occurrence in this event with no patient impact.The following information was provided by the customer: the customer wishes to understand a curve for a bottle: a bactec bottle (n° 449278015834) was sent pos to the sil but the bactec appears as neg on the curve report.Its curve is clearly a pos curve.The client informs me that they did a subculture and gram stain which showed the presence of bacteria.
 
Event or Problem Description
It was reported by the customer that there was false negative on bd bactec¿ fx40 instrument.Gram stain was performed to confirm.No patient impact was reported there was one occurrence in this event with no patient impact.The following information was provided by the customer: "the customer wishes to understand a curve for a bottle: a bactec bottle (n° 449278015834) was sent pos to the sil but the bactec appears as neg on the curve report.Its curve is clearly a pos curve.The client informs me that they did a subculture and gram stain which showed the presence of bacteria.".
 
Additional Manufacturer Narrative
H.6 investigation summary: a failure was reported on a bd bactec fx40 (p/n 442296, s/n (b)(6)).Customer reported a false negative issue on their instrument.Bd remote assistance worked with the customer.It was discovered that this sample was reinserted into the instrument after going through testing in the instrument for 3 days.This reinsertion of the instrument caused the false negative.The root cause was a customer workflow issue.This is an unconfirmed failure of a bd product.Samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.This complaint is not an early life failure (elf) of the device.Since the installation of this instrument, there have been service events, including pms (preventative maintenance) which have altered the instrument from its original state.Therefore, review of the device history record (dhr) from manufacturing is not applicable.Service history review for this instrument was completed and revealed no previous complaints related to result issues.Complaints for instrument performance / operation issues are within statistical control for the month of august 2022.The upper control limit was not breached.Quality will continue to monitor the instrument performance / operation issues complaints for bactec fx40 products.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.Per baltrmbactecinstraph rev 15 the potential risk of the reported failure mode is patient not treated appropriately then has permanent impairment and/or severe symptoms, which is an s4.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15415441
Report Number1119779-2022-01186
Device Sequence Number19488203
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public00382904422967
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442296
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown